Journal article

Delayed-onset neutropenia associated with rituximab therapy

K Chaiwatanatorn, N Lee, A Grigg, R Filshie, F Firkin

British Journal of Haematology | WILEY | Published : 2003

Abstract

The characteristics of severe neutropenia with a delayed onset following administration of rituximab have been evaluated in 53 consecutively treated patients. All but one patient received rituximab for the treatment of non-Hodgkin's lymphoma. Eight episodes of grade 4 neutropenia were detected between 1 and 5 months after rituximab, when administered alone on five occasions, and on three occasions in combination with chemotherapy, where neutrophil counts had recovered prior to the development of neutropenia. In three episodes, the patients presented with sepsis. Development of neutropenia did not correlate with either the presence of detectable disease or the administration of further treatm..

View full abstract